Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Small child, sinus infection, rashes near anus, white bumps. Taking amoxicillin. Allergic reaction?

My son has been on Amoxicillan for a sinus infection for the past 8 days. 3 days ago, he developed a red rash in his anus area. We have been treating it with diaper cream, but tonight, we noticed the red rash has become hard, white bumps. They feel very rough. He is complaining his butt hurts quite a bit now. As of today, he is off the amoxicillan, since it was not effective. Could this be an allergic reaction?
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  378
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Pediatrician 's  Response

It is unlikely to be allergic reaction.
You have not mentioned the age of your son.

Is he on diapers? If yes, it is a nappy rash- that occurs due to constant contact with urine/stools of the diaper. When you see white bumps, it might be due to secondary bacterial infection or fungal infection as such.
Try to consult your Pediatrician.
If bacterial infection, he will need ointments like Mupirocin to be applied 3 times a day for a week. If severe, he might need oral antibiotics too.
If just a fungal infection, he might need ointments like clotrimazole for a week.

Keep the area open. Do not use diaper for a couple of weeks. Diaper creams will help by acting as a barrier between the skin and urine/stools. Do not wipe the area hard after he passes stools. Be gentle, just a mop with wet cloth will do.

Hope my answer helps you.
Best wishes.

Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor